Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stomach problems
Apr 2, 2004

Nelson..I know this question should have went to the another catagory..but I really like your responses. I am on kaletra and combivir now for 5 months. Viral is down to 130 and Tcell is about 500 from last test two months ago. My problem is my stomach problems. At first I was on the toilet all day.but then was told to 500mg calcium with each dose..I took that up to 1000..and it seem for the first time in years..my poop was hard again and normal(sorry for being so graphic). but as of late..i am on the toilet all the time again. and my gas is sooo horrible. I am farting all the time. I was tested for a parasite and it came back neg..but He gave me meds for the parasite anyway..Flagyl I think it was called. I am trying to gain weight for summer and have really started eating more protein and shakes..could this be it.. I just think this started before that though. HELP

Response from Mr. Vergel

You may be just like me. I have a horrible allergy to whey protein supplements and cannot take those popular shakes to gain weight. I get diarrhea, gas and bloating. Calcium supplements can also cause gas, by the way.

Try stopping the shakes. Eat meats, nuts, eggs, cheese, tuna, and whole grains, fruits and vegetables. Avoid beans, cabbage and broccoli. Tkaing Beano helps sometimes if you want to enjoy beans once in a while.

Some doctors like to prescribe Flagyl for dirrhea and gas of no known cause and it works very well in many cases. But it is a very toxic drug for long term use, in my opinion.

You may also want to try taking digestive enzymes to see what happens. But I bet just stopping the protein supplents will make a huge difference.

Nelson



Previous
what do u take
Next
follow up on what u take

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement